Interaction between delta-9-tetrahydrocannabinol and indomethacin

Ophthalmic Res. Jul-Aug 2001;33(4):217-20. doi: 10.1159/000055673.

Abstract

The effect of indomethacin on the Delta9-tetrahydrocannabinol (Delta9-THC)-induced fall in rabbit intraocular pressure (IOP) was determined. A 2% suspension of indomethacin was given topically 1 h before intravenous injection of Delta9-THC. IOP was measured hourly and was compared between groups receiving either Delta9-THC alone or Delta9-THC plus indomethacin. A substantial attenuation of the IOP response to Delta9-THC was caused by indomethacin. Delta9-THC may influence IOP at least in part by a prostaglandin-mediated process. Involvement of the cyclooxygenase pathway offers a common explanation for linking several ocular cannabinoid effects. The latter include a fall in IOP, conjunctival hyperemia and minor inflammation.

Publication types

  • Research Support, Non-U.S. Gov't

MeSH terms

  • Administration, Topical
  • Animals
  • Cyclooxygenase Inhibitors / pharmacology*
  • Dronabinol / pharmacology*
  • Drug Interactions
  • Indomethacin / pharmacology*
  • Injections, Intravenous
  • Intraocular Pressure / drug effects*
  • Ophthalmic Solutions
  • Psychotropic Drugs / pharmacology*
  • Rabbits

Substances

  • Cyclooxygenase Inhibitors
  • Ophthalmic Solutions
  • Psychotropic Drugs
  • Dronabinol
  • Indomethacin